The skin of the lips is not only delicate, but it’s also fragile. No matter the season, the lips are always exposed to external factors like the wind and the sun. To keep your radiant smile, it is essential to take care of your lips by choosing a lip balm that is nourishing, moisturizing, and, most importantly, made without worrying about ingredients that may be harmful to your health. Everything you put on your lips isn’t just absorbed by the thin skin covering them, but it’s often swallowed when eating or drinking. In other words, even if you have healthy eating habits, you can still, unknowingly, ingest harmful or toxic substances if you are not careful when choosing your lip balm.
In this article, we’ll be discussing some ingredients in lip balm you should stay away from that can cause allergic reactions. Note that all findings in this article are gotten from a reputable health site Cleveland Clinic.
Ingredients in lip balms you should stay away from
Avoid lip balms with salicylic acid
This ingredient, which is found in some acne medicines, helps remove dead skin cells and soften your lips. However, it may also irritate your skin and cause inflammation and dryness over time.
Avoid lip balms that contain menthol, camphor, phenol, or any sort of alcohol
According to Healthline, these ingredients may provide an immediate cooling sensation but can irritate the skin. In some cases they even remove the outer layers of the skin leaving your lips unprotected and susceptible to environmental hazards.
Avoid lip balm that contains chemical sunscreens
Sunscreen in lip balms is good, but chemical sunscreens commonly cause a kind of allergic reaction called contact dermatitis. Instead, look for physical/mineral UV blockers like Zinc Oxide or Titanium Dioxide. They sit on top of your lips instead of being absorbed into the bloodstream like a chemical sunscreen.
Avoid lip balms that contain paraben
According to WebMD, parabens like methylparaben, butylparaben, propylparaben, butylparaben, isobutylparaben (basically any ingredient ending in -paraben), are potential endocrine disruptors because of their ability to mimic estrogen, which can lead to increased risk of breast cancer. It may also lead to the development of malignant melanoma - a form of skin cancer.
Content created and supplied by: LIZZYhealthmedia (via Opera News )
Opera News is a free to use platform and the views and opinions expressed herein are solely those of the author and do not represent, reflect or express the views of Opera News. Any/all written content and images displayed are provided by the blogger/author, appear herein as submitted by the blogger/author and are unedited by Opera News. Opera News does not consent to nor does it condone the posting of any content that violates the rights (including the copyrights) of any third party, nor content that may malign, inter alia, any religion, ethnic group, organization, gender, company, or individual. Opera News furthermore does not condone the use of our platform for the purposes encouraging/endorsing hate speech, violation of human rights and/or utterances of a defamatory nature. If the content contained herein violates any of your rights, including those of copyright, and/or violates any the above mentioned factors, you are requested to immediately notify us using via the following email address operanews-external(at)opera.com and/or report the article using the available reporting functionality built into our Platform See More